Alert archive / Louisiana / Tornado Warnings in 2020
Tornado Warning 52, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Aug 26, 2020, 1:55 PM CDT for East Baton Rouge Parish, Pointe Coupee Parish, West Baton Rouge Parish, Louisiana. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2020, 1:55 PM CDT (18:55 UTC)
- Expired
- Aug 26, 2020, 2:15 PM CDT
- In force
- 20 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties East Baton Rouge Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2002 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
004
WFUS54 KLIX 261855
TORLIX
LAC033-077-121-261915-
/O.NEW.KLIX.TO.W.0052.200826T1855Z-200826T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
155 PM CDT Wed Aug 26 2020
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
West Baton Rouge Parish in southeastern Louisiana...
Southeastern Pointe Coupee Parish in southeastern Louisiana...
Southwestern East Baton Rouge Parish in southeastern Louisiana...
* Until 215 PM CDT.
* At 155 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Port Allen, moving northwest at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Erwinville around 215 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3068 9135 3040 9110 3033 9116 3051 9149
TIME...MOT...LOC 1855Z 130DEG 33KT 3042 9119
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
24/RR1 follow-up statement
889
WWUS54 KLIX 261908
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
208 PM CDT Wed Aug 26 2020
LAC033-261918-
/O.CAN.KLIX.TO.W.0052.000000T0000Z-200826T1915Z/
East Baton Rouge LA-
208 PM CDT Wed Aug 26 2020
...THE TORNADO WARNING FOR SOUTHWESTERN EAST BATON ROUGE PARISH IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3068 9135 3060 9131 3058 9131 3057 9129
3052 9127 3051 9128 3050 9128 3051 9126
3047 9124 3044 9127 3051 9149
TIME...MOT...LOC 1908Z 130DEG 33KT 3050 9130
$$
LAC077-121-261915-
/O.CON.KLIX.TO.W.0052.000000T0000Z-200826T1915Z/
West Baton Rouge LA-Pointe Coupee LA-
208 PM CDT Wed Aug 26 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR CENTRAL
WEST BATON ROUGE AND SOUTHEASTERN POINTE COUPEE PARISHES...
At 208 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Port Allen, moving northwest at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Erwinville around 220 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3068 9135 3060 9131 3058 9131 3057 9129
3052 9127 3051 9128 3050 9128 3051 9126
3047 9124 3044 9127 3051 9149
TIME...MOT...LOC 1908Z 130DEG 33KT 3050 9130
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
24/RRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Aug 26, 1:21 PM CDT, 34 minutes earlier.
Area forecast discussion, Aug 26, 1:21 PM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
121 PM CDT Wed Aug 26 2020
.UPDATE...
.18Z AVIATION DISCUSSION...
Conditions have begun to deteriorate at some of the southernmost
terminals as Laura continues towards a landfall near the
Texas/Louisiana border and outer bands move into the area. Expect
periods of gusty winds and heavy rain possible at all terminals
with the higher likelihood as you move towards the coast. Will
handle TAFs with amendments as needed.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 78 86 76 87 / 80 90 40 70
BTR 80 86 78 90 / 80 90 40 80
ASD 79 89 76 90 / 80 90 40 80
MSY 82 89 79 90 / 80 90 40 80
GPT 80 87 78 87 / 70 70 40 60
PQL 79 89 76 90 / 60 60 40 70
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Tropical Storm Warning for LAZ034-046-047-056-059-065>069.
Storm Surge Warning for LAZ056-059-065>069.
Flash Flood Watch through Thursday evening for LAZ034>037-
046>050-056>059-065>067-071-072.
Storm Surge Watch for LAZ040-058-062>064-069-070-072.
Wind Advisory until 7 PM CDT Thursday for LAZ035>037-040-048>050-
057-058-060>064-070>072.
GM...Tropical Storm Warning for GMZ550-552-555-570-572-575.
Small Craft Advisory until 7 PM CDT Thursday for GMZ530-532-534-
536-538-557-577.
MS...Flash Flood Watch through Thursday evening for MSZ068>070.
Storm Surge Watch for MSZ080-081.
Wind Advisory until 7 PM CDT Thursday for MSZ068-069.
Coastal Flood Advisory until 7 PM CDT Thursday for MSZ082.
GM...Tropical Storm Warning for GMZ552-555-570-572-575.
Small Craft Advisory until 7 PM CDT Thursday for GMZ532-534-536-
538-557-577.
&&In the hours before
Special weather statement, Aug 26, 9:33 AM CDT, 4 hours 22 minutes before
Special Weather Statement
National Weather Service New Orleans LA
933 AM CDT Wed Aug 26 2020
LAZ066-261600-
Lower Terrebonne-
933 AM CDT Wed Aug 26 2020
...A SQUALL LINE OF TROPICAL SHOWERS WILL AFFECT TERREBONNE PARISH...
At 931 AM CDT, radar indicated tropical showers were located along a
line extending from 37 miles south of Ellerslie to 18 miles
southeast of Burns Point to 24 miles south of Cocodrie. Movement was
northwest at 65 mph.
Wind gusts up to 50 mph are possible with these showers.
Locations impacted include...
Dulac, Montegut, Chauvin, Cocodrie, Tambour Bay Buoy and Lumcon
Center Buoy.
Torrential rainfall and tropical funnels will also be possible with
this squall band.
LAT...LON 2916 9093 2930 9132 2937 9124 2926 9115
2926 9116 2925 9116 2925 9113 2933 9113
2954 9127 2949 9057 2936 9038 2932 9043
2934 9045 2927 9048 2929 9054 2922 9054
2925 9061 2915 9065 2909 9086
TIME...MOT...LOC 1431Z 128DEG 56KT 2913 9175 2936 9133 2892 9054
24/RRSpecial weather statement, Aug 26, 11:30 AM CDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1130 AM CDT Wed Aug 26 2020
LAZ065-066-261800-
Lower Terrebonne-Upper Terrebonne-
1130 AM CDT Wed Aug 26 2020
...A LINE OF TROPICAL SHOWERS WILL AFFECT TERREBONNE PARISH...
At 1129 AM CDT, radar indicated showers were located along a line
extending from 7 miles south of Burns Point to 14 miles southwest of
Dulac to 15 miles southwest of Port Fourchon. Movement was northwest
at 50 mph.
Wind gusts up to 50 mph are possible with these showers. Tropical
funnels and waterspouts over the inundated marshes are also
possible.
Locations impacted include...
Dulac, Cocodrie, Chauvin, Tambour Bay Buoy and Lumcon Center Buoy.
LAT...LON 2927 9094 2933 9094 2933 9100 2928 9097
2929 9099 2933 9117 2937 9119 2935 9126
2936 9125 2938 9120 2954 9127 2960 9119
2965 9096 2937 9046 2936 9052 2931 9052
2933 9050 2932 9050 2913 9069
TIME...MOT...LOC 1629Z 132DEG 43KT 2947 9153 2928 9092 2898 9040
24/RRSpecial weather statement, Aug 26, 12:28 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1228 PM CDT Wed Aug 26 2020
LAZ067-068-261800-
Lower Jefferson-Lower Lafourche-
1228 PM CDT Wed Aug 26 2020
...A LINE OF SHOWERS WILL AFFECT SOUTHEASTERN LAFOURCHE AND
SOUTHEASTERN JEFFERSON PARISHES...
At 1228 PM CDT, radar indicated showers were located along a line
extending from 9 miles southwest of Golden Meadow to near Port
Fourchon to 27 miles west of Burrwood. Movement was northeast at 20
mph.
Wind gusts up to 50 mph are possible with these showers.
Locations impacted include...
Galliano, Cut Off, Golden Meadow, Leeville and Grand Isle.
Torrential rainfall is also occurring with these showers, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2918 9026 2921 9026 2919 9028 2934 9035
2934 9036 2931 9034 2929 9037 2929 9036
2925 9039 2936 9038 2941 9044 2954 9026
2940 9003 2937 9005 2935 8999 2927 8995
2912 9016
TIME...MOT...LOC 1728Z 239DEG 19KT 2932 9041 2917 9012 2893 8988
24/RRSpecial weather statement, Aug 26, 12:44 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1244 PM CDT Wed Aug 26 2020
LAZ046-049-056-059-065>067-261815-
Lower Terrebonne-Iberville-Ascension-Upper Terrebonne-Lower
Lafourche-Assumption-Upper Lafourche-
1244 PM CDT Wed Aug 26 2020
...A LINE OF SHOWERS WILL AFFECT SOUTHWESTERN ASCENSION...
NORTHEASTERN TERREBONNE...SOUTHERN IBERVILLE...NORTHWESTERN LAFOURCHE
AND ASSUMPTION PARISHES...
At 1242 PM CDT, radar indicated showers were located along a line
extending from near Patterson Memorial Airport to Stephensville to 6
miles southeast of Montegut. Movement was northwest at 45 mph.
Wind gusts up to 50 mph are possible with these showers.
Locations impacted include...
Houma, Thibodaux, Napoleonville, St. Gabriel, Lockport, White Castle,
Mathews, Schriever, Gray, Paincourtville, Supreme, Raceland, Bayou
Sorrel, Labadieville, Montegut, Bayou Cane, Belle Rose, Chauvin and
Chackbay.
Torrential rainfall is also occurring with these showers, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3029 9160 3024 9112 3008 9108 3006 9096
2998 9096 2998 9093 2994 9093 2975 9057
2932 9035 2968 9102 2964 9110 2981 9110
2986 9120 2997 9126 3004 9122 3006 9137
3010 9138 3010 9146 3023 9148 3024 9157
TIME...MOT...LOC 1742Z 139DEG 38KT 2975 9132 2978 9115 2941 9047
24/RRSpecial weather statement, Aug 26, 1:08 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service New Orleans LA
108 PM CDT Wed Aug 26 2020
LAZ059-067-261845-
Lower Lafourche-Upper Lafourche-
108 PM CDT Wed Aug 26 2020
...A LINE OF SHOWERS WILL AFFECT EASTERN LAFOURCHE PARISH...
At 108 PM CDT, radar indicated showers were located along a line
extending from near Larose to 10 miles east of Port Fourchon.
Movement was northwest at 35 mph.
Wind gusts up to 50 mph are possible with these showers.
Locations impacted include...
Larose, Cut Off, Galliano, Golden Meadow, Des Allemands and Bayou
Gauche.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these showers, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2934 9035 2933 9037 2988 9062 2976 9038
2970 9035 2967 9016 2959 9015 2955 9019
2947 9013 2946 9006 2938 9003 2930 9004
2933 9010 2931 9013 2929 9012 2928 9010
2921 9010 2921 9005 2916 9009
TIME...MOT...LOC 1808Z 153DEG 30KT 2954 9046 2915 9001
24/RRSpecial weather statement, Aug 26, 1:39 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service New Orleans LA
139 PM CDT Wed Aug 26 2020
LAZ034-046>050-056>059-067-261945-
Iberville-Livingston-Ascension-Pointe Coupee-Lower
Lafourche-Assumption-St. John The Baptist-West Baton Rouge-Upper
Lafourche-St. James-East Baton Rouge-
139 PM CDT Wed Aug 26 2020
...A LINE OF SHOWERS WILL AFFECT SOUTHWESTERN ST. JOHN THE BAPTIST...
ASCENSION...ST. JAMES...WEST BATON ROUGE...SOUTHWESTERN POINTE
COUPEE...SOUTHWESTERN LIVINGSTON...IBERVILLE...NORTHEASTERN
LAFOURCHE...SOUTH CENTRAL EAST BATON ROUGE AND NORTHERN ASSUMPTION
PARISHES...
At 137 PM CDT, radar indicated showers were located along a line
extending from 9 miles east of Lake Fausse Pointe to Chackbay to 9
miles northeast of Port Fourchon. Movement was northwest at 35 mph.
Wind gusts up to 50 mph are possible with these showers. Tornadoes
may develop and move rapidly within this squall line.
Locations impacted include...
Baton Rouge, Gonzales, Donaldsonville, Plaquemine, Port Allen,
Napoleonville, Cut Off, Oak Hills Place, Galliano, Larose, Reserve,
St. Gabriel, Gramercy, Addis, Lutcher, Brusly, Lockport, Golden
Meadow, White Castle and Livonia.
If outdoors, consider seeking shelter inside a building. Stay tuned
for possible tornado warnings if rotation is noted on radar.
LAT...LON 3060 9175 3039 9076 3002 9052 2990 9054
2979 9046 2976 9037 2940 9009 2925 9011
2926 9012 2982 9072 2995 9125 3004 9123
3010 9146 3023 9148 3026 9159 3045 9164
3050 9175
TIME...MOT...LOC 1837Z 151DEG 30KT 3005 9149 2988 9076 2919 9005
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:22 PM CDT | Coastal Flood Advisory | LIX | Saint Bernard, Saint James, Saint John the Baptist | 65 hr |
| Aug 25, 9:20 PM CDT | Special Marine Warning | LIX | 43 min | |
| Aug 25, 9:32 PM CDT | Special Weather Statement | LIX | Saint Charles, Saint James | 73 min |
| Aug 26, 2:14 AM CDT | Special Marine Warning | LIX | 31 min | |
| Aug 26, 2:17 AM CDT | Special Marine Warning | LIX | 28 min | |
| Aug 26, 4:28 AM CDT | Flash Flood Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 36 hr |
| Aug 26, 8:57 AM CDT | River Flood Warning | LIX | Livingston | 66 hr |
| Aug 26, 9:33 AM CDT | Special Weather Statement | LIX | Terrebonne | 87 min |
| Aug 26, 11:24 AM CDT | Tornado Warning | LIX | East Baton Rouge, Livingston, Saint Helena | 19 min |
| Aug 26, 11:30 AM CDT | Special Weather Statement | LIX | Terrebonne | 90 min |
| Aug 26, 11:41 AM CDT | Wind Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more | 28 hr |
| Aug 26, 11:52 AM CDT | Tornado Warning | LIX | East Baton Rouge, West Baton Rouge | 23 min |
| Aug 26, 12:14 PM CDT | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Terrebonne | 31 min |
| Aug 26, 12:17 PM CDT | Tornado Warning | LIX | Terrebonne | 28 min |
| Aug 26, 12:28 PM CDT | Special Weather Statement | LIX | Jefferson | 32 min |
| Aug 26, 12:44 PM CDT | Special Weather Statement | LIX | Assumption | 31 min |
| Aug 26, 1:08 PM CDT | Special Weather Statement | LIX | Lafourche | 37 min |
| Aug 26, 1:39 PM CDT | Special Weather Statement | LIX | Ascension, Iberville, Saint James, West Baton Rouge | 66 min |
| Aug 26, 1:50 PM CDT | Tornado Warning | LIX | Ascension, Assumption, Iberville | 25 min |
| Aug 26, 1:52 PM CDT | Tornado Warning | LIX | Ascension, Assumption, Iberville, Saint James | 23 min |
| Aug 26, 1:54 PM CDT | Tornado Warning | LIX | Ascension, East Baton Rouge, Iberville | 21 min |
| Aug 26, 2:14 PM CDT | Tornado Warning | LIX | Pointe Coupee, West Baton Rouge | 31 min |
| Aug 26, 2:16 PM CDT | Tornado Warning | LIX | East Baton Rouge, West Baton Rouge | 29 min |
| Aug 26, 2:30 PM CDT | Tornado Warning | LIX | Iberville, Pointe Coupee | 30 min |
| Aug 26, 2:32 PM CDT | Tornado Warning | LIX | Ascension, East Baton Rouge, Iberville, West Baton Rouge | 28 min |
| Aug 26, 2:34 PM CDT | Tornado Warning | LIX | Ascension, Saint James | 26 min |
| Aug 26, 2:46 PM CDT | Special Weather Statement | LIX | Ascension, East Baton Rouge, Livingston, Pointe Coupee, Saint Charles, Saint John the Baptist and 1 more | 59 min |
| Aug 26, 2:49 PM CDT | Tornado Warning | LIX | East Baton Rouge, Pointe Coupee, West Baton Rouge | 26 min |
| Aug 26, 2:51 PM CDT | Tornado Warning | LIX | Ascension, East Baton Rouge, Livingston | 24 min |
| Aug 26, 3:12 PM CDT | Tornado Warning | LIX | East Baton Rouge, Livingston | 18 min |
| Aug 26, 3:20 PM CDT | Special Weather Statement | LIX | Saint Charles | 25 min |
| Aug 26, 3:34 PM CDT | Tornado Warning | LIX | Saint Charles | 26 min |
| Aug 26, 3:35 PM CDT | Tornado Warning | LIX | Saint Charles | 25 min |
| Aug 26, 3:38 PM CDT | Tornado Warning | LIX | Pointe Coupee, West Baton Rouge | 37 min |
| Aug 26, 3:48 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 27 min |
| Aug 26, 3:58 PM CDT | Tornado Warning | LIX | Saint John the Baptist, Tangipahoa | 32 min |
| Aug 26, 4:00 PM CDT | Tornado Warning | LIX | Livingston | 30 min |
| Aug 26, 4:11 PM CDT | Tornado Warning | LIX | Livingston | 34 min |
| Aug 26, 4:13 PM CDT | Tornado Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 32 min |
| Aug 26, 4:14 PM CDT | Coastal Flood Warning | LIX | Saint Bernard, Saint James, Saint John the Baptist | 13 hr |
| Aug 26, 4:19 PM CDT | Special Marine Warning | LIX | 26 min | |
| Aug 26, 4:22 PM CDT | Tornado Warning | LIX | East Baton Rouge, Livingston | 23 min |
| Aug 26, 4:41 PM CDT | Tornado Warning | LIX | East Feliciana, Livingston, Saint Helena, Tangipahoa | 34 min |
| Aug 26, 5:09 PM CDT | Tornado Warning | LIX | East Feliciana, Saint Helena | 36 min |
| Aug 26, 5:32 PM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 28 min |
| Aug 26, 5:40 PM CDT | Tornado Warning | LIX | East Feliciana | 35 min |
| Aug 26, 5:49 PM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 26 min |
| Aug 26, 6:03 PM CDT | Tornado Warning | LIX | East Feliciana | 27 min |
| Aug 26, 6:19 PM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Saint Helena | 26 min |
Nearby
Tornado Warnings in Louisiana, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.